Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 95, NWS Wilmington, OH

December 22, 2011Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at Dec 22, 2011, 5:10 PM EST for Pickaway County, Ohio. It took effect at Dec 22, 2011, 8:01 PM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2011, 5:10 PM EST (22:10 UTC)
In effect from
Dec 22, 2011, 8:01 PM EST
Expired
Dec 24, 2011, 7:08 PM EST
In force
47 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Pickaway County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 15.51 ft at Dec 23, 2011, 10:00 PM EST.

actionminormoderate10152012/2212/2312/2412/2512/26
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WGUS41 KILN 222210
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EST THU DEC 22 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC129-231010-
/O.NEW.KILN.FL.W.0095.111223T0101Z-111224T0218Z/
/CRCO1.1.ER.111223T0101Z.111223T1200Z.111223T2018Z.NO/
510 PM EST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL FRIDAY EVENING.
* AT 4 PM THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE around 8 pm AND CONTINUE TO 
  RISE TO NEAR 14.3 FEET BY daybreak friday. THE RIVER WILL FALL BELOW 
  FLOOD STAGE friday AFTERNOON.
* AT STAGES NEAR 14 FEET, FLOODING OF BOTTOM LAND AREAS BEGINS NEAR 
  CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR THE SCIOTO RIVER. 
  WATER APPROACHES PORTIONS OF CANAL ROAD.
  

$$
9 follow-up statements
530 
WGUS81 KILN 230417
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1117 PM EST THU DEC 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

OHC129-231217-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0000Z/
/CRCO1.1.ER.111223T0054Z.111223T1800Z.111224T1800Z.NO/
1117 PM EST THU DEC 22 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL SATURDAY EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SATURDAY EVENING.
* AT 10 PM THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY EARLY FRIDAY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY 
  AFTERNOON.
* AT STAGES NEAR 15 FEET, LOW LYING AGRICULTURAL AND BOTTOM LAND 
  BECOMES FLOODED...WHILE FLOODING BEGINS ALONG ISLAND ROAD.
  
$$
241 
WGUS81 KILN 230910
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 AM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  SCIOTO RIVER AT CIRCLEVILLE

OHC129-231710-
/O.CON.KILN.FL.W.0095.000000T0000Z-111225T0000Z/
/CRCO1.1.ER.111223T0054Z.111223T1200Z.111224T1800Z.NO/
410 AM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SATURDAY EVENING.
* AT 3 AM THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON.
* AT STAGES NEAR 15.0 FEET, LOW LYING AGRICULTURAL AND BOTTOM LAND 
  BECOMES FLOODED...WHILE FLOODING BEGINS ALONG ISLAND ROAD.
  

$$
405 
WGUS81 KILN 231532
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 AM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

OHC129-232332-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0600Z/
/CRCO1.1.ER.111223T0054Z.111224T0000Z.111225T0000Z.NO/
1032 AM EST FRI DEC 23 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE SATURDAY NIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE.
* UNTIL LATE SATURDAY NIGHT.
* AT 9 AM THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY THIS EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  BEGINS ALONG ISLAND ROAD.
  

$$
155 
WGUS81 KILN 231931
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-240331-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111224T2300Z/
/CRCO1.1.ER.111223T0054Z.111224T0000Z.111224T1700Z.NO/
231 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SATURDAY EVENING.
* AT 1 PM THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY THIS EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  BEGINS ALONG ISLAND ROAD.
  

$$

OHC131-145-240331-
/O.EXT.KILN.FL.W.0096.111224T0120Z-111225T2024Z/
/PKTO1.1.ER.111224T0120Z.111224T1800Z.111225T1424Z.NO/
231 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* FROM THIS EVENING TO SUNDAY AFTERNOON.
* AT 2 PM THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 19.1 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATE SUNDAY MORNING.
* AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING 
  COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO 
  COUNTIES.
  

$$
103 
WGUS81 KILN 240215
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 PM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-241015-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111224T1712Z/
/CRCO1.1.ER.111223T0054Z.111224T0100Z.111224T1112Z.NO/
915 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SATURDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  MORNING.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  CONTINUES ALONG ISLAND ROAD.
  

$$

OHC131-145-241015-
/O.EXT.KILN.FL.W.0096.000000T0000Z-111225T1500Z/
/PKTO1.1.ER.111224T0800Z.111224T1800Z.111225T0900Z.NO/
915 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL SUNDAY MORNING.
* AT 8 PM THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 18.4 FEET BY EARLY TOMORROW AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$
103 
WGUS81 KILN 240930
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EST SAT DEC 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-241730-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0248Z/
/CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2048Z.NO/
430 AM EST SAT DEC 24 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THIS EVENING.
* AT 3 AM THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  OCCURS ALONG ISLAND ROAD.
  

$$

OHC131-145-241730-
/O.CON.KILN.FL.W.0096.000000T0000Z-111225T1500Z/
/PKTO1.1.ER.111224T0916Z.111224T1800Z.111225T0900Z.NO/
430 AM EST SAT DEC 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL SUNDAY MORNING.
* AT 4 AM THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE TO NEAR 18.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE EARLY TOMORROW MORNING.
* AT STAGES NEAR 18 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$
760 
WGUS81 KILN 241424
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
924 AM EST SAT DEC 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-242224-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0400Z/
/CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2200Z.NO/
924 AM EST SAT DEC 24 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THIS EVENING.
* AT 8 AM THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 15.0 FEET, LOW LYING AGRICULTURAL AND BOTTOM LAND 
  BECOMES FLOODED...WHILE FLOODING OCCURS ALONG ISLAND ROAD.
  

$$

OHC131-145-242224-
/O.EXT.KILN.FL.W.0096.000000T0000Z-111225T0600Z/
/PKTO1.1.ER.111224T1800Z.111224T1800Z.111225T0000Z.NO/
924 AM EST SAT DEC 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL LATE TONIGHT.
* AT 9 AM THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18 FEET.
* THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH THIS AFTERNOON.
* AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$
553 
WGUS81 KILN 241828
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
128 PM EST SAT DEC 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

OHC129-250228-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0406Z/
/CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2206Z.NO/
128 PM EST SAT DEC 24 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THIS EVENING.
* AT 12 PM THE STAGE WAS 14.7 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 14.0 FEET...FLOODING OF BOTTOMLANDS OCCURS NEAR
  CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR THE SCIOTO RIVER.
  WATER NEARS PORTIONS OF CANAL ROAD.
  

$$
919 
WGUS81 KILN 250008
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EST SAT DEC 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE

OHC129-250038-
/O.CAN.KILN.FL.W.0095.000000T0000Z-111225T0406Z/
/CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2235Z.NO/
708 PM EST SAT DEC 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* AT 6 PM THE STAGE WAS 13.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY MONDAY MORNING.
* AT STAGES NEAR 14.0 FEET, FLOODING OF BOTTOM LAND AREAS WILL 
  CONNTINUE NEAR CIRCLEVILLE AND THROUGHOUT PICKAWAY COUNTY NEAR
  THE SCIOTO RIVER. WATER WILL ALSO CONTINUE ALONG PORTIONS OF 
  CANAL ROAD.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 22, 4:01 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 22, 4:01 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EST THU DEC 22 2011

.SYNOPSIS...
LOW PRESSURE WILL TRAVEL ACROSS THE SOUTHERN APPALACHIANS AND THEN
OFF THE MID ATLANTIC COAST OVERNIGHT. LIGHT PRECIPITATION MAY
OCCUR ON FRIDAY WHEN A DISTURBANCE IS FORECAST TO PASS ACROSS THE
GREAT LAKES. HIGH PRESSURE WILL BRING DRY WEATHER ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MODELS ARE IN GOOD AGREEMENT ON THE CURRENT WEATHER MAKER
AFFECTING THE REGION. LOW PRESSURE WILL MOVE ACROSS THE SOUTHERN
APPALACHIANS THIS EVENING...THEN OFF THE MID ATLANTIC COAST
OVERNIGHT. FRONTOGENETIC FORCING ON THE NW SIDE OF AFOREMENTIONED
LOW WILL WITH BRING WIDESPREAD RAIN TO MUCH OF THE AREA THIS
EVENING. RADAR AND MODELS SHOW THAT THERE WILL LIKELY BE A SHARP
DELINEATION BETWEEN WIDESPREAD RAIN AND AND JUST A CHANCE OF RAIN.
HAVE CONTINUED TO GO WITH CATEGORICAL POPS MAINLY ALONG AND SE OF
I-71 WITH DECREASING CHANCES NORTHWEST THEREOF. WIDESPREAD PCPN
WILL QUICKLY TAPER OFF THIS EVENING INTO EARLY MORNING. AN UPR
LVL DISTURBANCE AND SFC TROF WILL THEN APPROACH THE REGION LATE
TONIGHT. THIS WILL KEEP A LOW CHANCE OF PCPN GOING FOR THE
REMAINDER OF THE NIGHT. ALTHOUGH THE AIRMASS WILL CONTINUE TO COOL
OVERNIGHT...ESPECIALLY NORTH...IT LOOKS LIKE WE START LOSING OUR
DEEP MOISTURE...AND THE SHALLOW MOISTURE REMAINING MAY NOT BE COLD
ENOUGH TO SUPPORT ICE NUCLEI. AS A RESULT...ANYTHING THAT FALLS
WILL EITHER BY SOME LIGHT RAIN OR DRIZZLE. SFC LOWS BY MORNING
WILL COME VERY CLOSE TO FREEZING ACRS OUR FAR NORTH. THIS WILL
HAVE TO BE WATCHED. LOWS WILL RANGE FROM THE LOWER 30S NW TO NEAR
40 SOUTHEAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
UPR LVL FLOW WILL TRANSITION TO A NWLY DIRECTION DURING THE SHORT
TERM FORECAST. MID LVL DISTURBANCE...SFC TROF AND SHALLOW MOISTURE
WILL KEEP SKIES MOSTLY CLOUDY ALONG WITH A CHANCE OF LIGHT RAIN OR
DRIZZLE. AGAIN...IT APPEARS THAT THE ATMOSPHERIC COLUMN OF THE
SHALLOW MOISTURE WILL NOT BE COLD ENOUGH TO SUPPORT ICE NUCLEI.
HIGHS WILL STRUGGLE GIVEN CLOUDS AND SHOULD RANGE FROM THE MID 30S
NORTH TO THE LOWER 40S SOUTH.

A STRONGER DISTURBANCE IS FORECAST TO TRAVERSE THE GREAT LAKES
FRIDAY NIGHT WHILE A SURFACE RIDGE BUILDS WEST TO EAST ALONG THE
OHIO RIVER. LOW LEVEL MOISTURE IS EXPECTED TO DEPART AS WAA AND
DRIER AIR IN THE LOWER LEVELS MOVE IN FROM THE WEST. SOME MID LVL
CLOUDS MAY SKIM NORTHERN AREAS NEAR THE DISTURBANCE. ALL IN
ALL...SKIES WILL BE PARTLY CLOUDY TO MOSTLY CLEAR. LOWS WILL DROP
OFF IN THE MID 20S TO THE LOWER 30S.

FORECAST AREA WILL BE BETWEEN WEATHER SYSTEMS SATURDAY INTO
SATURDAY NIGHT. WEST TO EAST SFC RIDGE AXIS WILL MOVE SOUTH
THROUGH THE PERIOD AS A COLD FRONT APPROACHES FROM THE WEST.
SKIES WILL BE MOSTLY SUNNY DURING THE DAY AND MOSTLY CLEAR AT
NIGHT. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HAVE CHOSEN TO FORECAST A DRY EXTENDED PERIOD FROM SUNDAY THROUGH
THURSDAY...ALTHOUGH THERE REMAINS SOME UNCERTAINTY BY THE MIDDLE OF
NEXT WEEK.

A WEAK AND DRY COLD FRONT WILL BE PASSING THROUGH THE OHIO VALLEY ON
SUNDAY AND SUNDAY NIGHT...WITH MINIMAL OVERALL IMPACTS TO THE
FORECAST (SOME ADDITIONAL CLOUDS...MAINLY IN THE NORTH HALF)  THE
OHIO VALLEY AND MIDDLE MISSISSIPPI VALLEY WILL ENTER A REGION OF
WEAK UPPER FLOW BY MONDAY...WITH SURFACE HIGH PRESSURE BUILDING IN.
WHAT OCCURS AFTER THIS HIGH MOVES INTO PLACE IS DEFINITELY IN
QUESTION.

FOR THE EXTENDED PERIOD...THE GFS HAS BEEN VERY CONSISTENT IN A DRY
SOLUTION FOR THE OHIO VALLEY. THE ECMWF HAS BEEN WILDLY
INCONSISTENT...WITH SUCCESSIVE RUNS DEPICTING RAIN ON WEDNESDAY (12Z
12/21)...COMPLETELY DRY CONDITIONS (00Z 12/22)...AND RAIN ON TUESDAY
(12Z 12/22). THE FORECAST QUESTION REVOLVES AROUND THE EVOLUTION OF
AN UPPER LOW OVER THE SOUTHERN PLAINS EARLY NEXT WEEK. A WEAKER
SOLUTION (LIKE THE GFS) SHEARS THIS INTO A WEAK SHORTWAVE AND PUSHES
IT RAPIDLY EAST...LEAVING PRECIPITATION SOUTH OF THE REGION. A MORE
AMPLIFIED SOLUTION (LIKE THE ECMWF TODAY) GENERATES A STRONG
SHORTWAVE THAT PULLS IN LARGE AMOUNTS OF MOISTURE FROM THE
GULF...AND CHANNELS IT INTO THE OHIO VALLEY AND MIDWEST AS IT PHASES
WITH ENERGY MOVING INTO THE GREAT LAKES.

A SOLUTION SOMEWHERE BETWEEN THE TWO EXTREMES WOULD PROBABLY RESULT
IN SOME DEGREE OF PRECIPITATION OVER THE CWA NEXT WEEK...BUT THE
WILD SWINGS IN TIMING AND THE MORE CONSISTENT DRY SOLUTION OF THE
GFS MAKE IT NEARLY IMPOSSIBLE TO PUT PROBABILITIES IN THE FORECAST
AT THIS POINT.

TEMPERATURES THROUGH THE PERIOD GENERALLY LOOK TO BE NEAR OR
SLIGHTLY ABOVE NORMAL...WITH ONLY MINOR VARIATIONS FROM DAY TO DAY.
NO SIGNIFICANT CHANGES WERE MADE TO THE TEMPERATURE FORECAST.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
PCPN AHEAD OF SFC LOW TO THE S HAS ALREADY REACHED THE SRN TAFS.
THE LOW PRESSURE WILL TRACK NE THRU ERN TN INTO THE MID ATLANTIC
STATES TONIGHT. RAIN WILL CONTINUE TO DEVELOP AND OVERSPREAD THE
REMAINING TAF SITES BY 20Z. CIGS AND VSBYS WILL BE MOSTLY MVFR
THIS AFTN. CIGS ARE EXPECTED TO LOWER TO IFR OVERNIGHT BEFORE THE
RA ENDS.

PCPN WILL EXIT FROM SW TO NE BETWEEN 03Z-06Z. COOLER AIR WILL WORK
IN ON THE BACKSIDE OF THE LOW. AS H5 TROF SWINGS ACROSS THE REGION
LATE TONIGHT INTO FRIDAY MORNING...COULD SEE AN ISOLATED
SHRA/SHSN. COVERED THIS WITH A VCSH ATTM.

OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE FRIDAY AFTERNOON.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Dec 22, 5:07 AM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
507 AM EST THU DEC 22 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-231015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
507 AM EST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.